Colorado, 2004

Hail in Colorado, August 30, 2004

August 30, 2004 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 30, 4:57 PM MST, 23 minutes earlier.

Area forecast discussion, Aug 30, 4:57 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT MON AUG 30 2004

.UPDATE...WILL BE UPDATING THE FIRST PERIOD OF THE FORECAST FOR A
FEW THINGS INCLUDING POPS AND SKY COVER ALONG WITH WINDS.

AT 2355Z A LINE OF THUNDERSTORMS EXTENDED INTO NORTHWEST YUMA
COUNTY...WITHIN THE 700 MB MOISTURE AXIS AND LOWEST CIN PER RUC.
ELSEWHERE DENSE CIRRUS MOVING IN QUICKLY FROM THE SOUTHWEST.

FOR THE UPDATE FELT THAT ISOLATED STORMS NOT REPRESENTATIVE OF THE
AREAL COVERAGE MAINLY NORTH OF HIGHWAY 34 SO I UPPED THE POPS THERE
TO A 60 PERCENT THROUGH 3Z OR SO. THIS MATCHES THE ONLY MODELS I
COULD FIND WITH A CLUE QPF-WISE...THE MM5 AND SREF FROM SPC. THE MM5
ACTUALLY KEEPS THE LIKELY POPS AND QPF LONGER BUT FOR NOW WILL GO
WITH THIS.

GFS/RUC HANDLING SKY COVER PRETTY WELL SO TWEAKED CLOUDINESS UP
QUITE A BIT. ONLY OTHER CHANGE WAS TO TWEAK THE WIND/DEWPOINT GRIDS
HERE AND THERE.

WILL NEED TO WATCH OTHER ACTIVITY APPROACHING CHEYENNE COUNTY
COLORADO FOR POSSIBLE LATER UPDATE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

DDT
Hazardous weather outlook, Aug 30, 9:12 AM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1012 AM MDT MON AUG 30 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200-
CHEYENNE KS-CHEYENNE CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON CO-LOGAN KS-NORTON KS-RAWLINS KS-
RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-WICHITA KS-
YUMA CO-
1012 AM MDT MON AUG 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF COLORADO AND
ACROSS WESTERN KANSAS AND NEBRASKA TUESDAY EVENING.  THE NEXT CHANCE
OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT THAT WILL MOVE
ACROSS THE TRI-STATE REGION EARLY FRIDAY WITH A SLIGHT CHANCE OF
THUNDERSTORMS EACH EVENING THROUGH THE WEEKEND.  NONE OF THESE
STORMS ARE EXPECTED TO BECOME SEVERE AT THIS TIME...BUT MAY CONTAIN
DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LOCKHART/JDK

The radar

The Goodland radar (KGLD), 120 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yuma

When
August 30, 5:20 PM MST
Where
Yuma County, Yuma
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.117, -102.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419347.